Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 123, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 15, 2017, 5:32 PM CDT for Acadia Parish, Allen Parish, Evangeline Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 5:32 PM CDT (22:32 UTC)
- Expired
- Jul 15, 2017, 6:03 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA
The radar
The Ft Polk radar (KPOE), 78 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320
WUUS54 KLCH 152232
SVRLCH
LAC001-003-039-152315-
/O.NEW.KLCH.SV.W.0123.170715T2232Z-170715T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
532 PM CDT SAT JUL 15 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southwestern Evangeline Parish in central Louisiana...
Northwestern Acadia Parish in southwestern Louisiana...
East central Allen Parish in southwestern Louisiana...
* Until 615 PM CDT
* At 531 PM CDT, a severe thunderstorm was located near Bond, or 7
miles northwest of Mamou, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mamou, Basile, Oberlin, Allen Parish Airport, Beaver, Reddell, Bond
and Duralde.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3084 9251 3068 9234 3053 9244 3053 9246
3049 9247 3049 9249 3048 9249 3048 9248
3039 9254 3048 9263 3049 9263 3049 9264
3070 9286
TIME...MOT...LOC 2231Z 044DEG 13KT 3068 9252
HAIL...0.75IN
WIND...60MPH
$$
MM2 follow-up statements
122
WWUS54 KLCH 152252
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
552 PM CDT SAT JUL 15 2017
LAC001-003-039-152315-
/O.CON.KLCH.SV.W.0123.000000T0000Z-170715T2315Z/
Evangeline LA-Acadia LA-Allen LA-
552 PM CDT SAT JUL 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN EVANGELINE...NORTHWESTERN ACADIA AND EAST CENTRAL
ALLEN PARISHES...
At 550 PM CDT, a severe thunderstorm was located from near Bond to
Mamou, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mamou, Basile, Oberlin, Allen Parish Airport, Bond, Duralde and
Beaver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3081 9259 3063 9238 3053 9245 3053 9246
3049 9248 3049 9249 3048 9249 3048 9248
3040 9254 3049 9262 3049 9264 3070 9285
3077 9268
TIME...MOT...LOC 2250Z 044DEG 9KT 3064 9255
HAIL...0.75IN
WIND...60MPH
$$
MM283
WWUS54 KLCH 152303
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
603 PM CDT SAT JUL 15 2017
LAC001-003-039-152313-
/O.CAN.KLCH.SV.W.0123.000000T0000Z-170715T2315Z/
Evangeline LA-Acadia LA-Allen LA-
603 PM CDT SAT JUL 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EVANGELINE...
NORTHWESTERN ACADIA AND EAST CENTRAL ALLEN PARISHES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3081 9259 3063 9238 3053 9245 3053 9246
3049 9248 3049 9249 3048 9249 3048 9248
3040 9254 3049 9262 3049 9264 3070 9285
3077 9268
TIME...MOT...LOC 2301Z 044DEG 13KT 3061 9259
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:13 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 15, 3:13 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Lake Charles LA 313 PM CDT Sat Jul 15 2017 .DISCUSSION... Another active afternoon with showers and thunderstorms increasing in coverage as outflow boundaries helped to distribute the rainfall. This is the seventh to eight consecutive days of rain for many folks in the area. We are going green...but we are not exactly talking energy conservation down here. The soils are saturated and we have a deafening silence of mowers as the green grass continues to grow. We did have a brief tornado sighted by several folks in the Sulphur area this afternoon that touched down in a field northwest of Sulphur. These tropical funnels or weak landspout tornadoes are difficult to see on radar and this particular one was no different as it quickly formed and dissipated. However...this is the second consecutive day in which a Special Weather Statement was issued in the morning for possible funnels due to the tropical atmosphere and colliding outflows from thunderstorms. Several lightning strikes also rattle our nerves here at the National Weather Service office this afternoon. In the upper levels...a tropical wave is moving east to west across Vermilion Bay and Gulf waters. This slow moving wave will reach the middle southeast Texas coast late Sunday afternoon. This tropical disturbance will continue to prime the atmosphere with deep tropical moisture and instability Sunday and Monday. We should not see much change at least through Tuesday as the tropical wave will eventually be replaced with a moist easterly upper level flow in response to high pressure dome building over the central United States. The wind trajectory moves weak disturbances east to west along the southern fringes of the high and also picks up considerable tropical moisture and just moves it westward along the coast into our area. As the high builds further southward by Wednesday...rain chances should begin to lower from north to south beginning late Wednesday and continuing the downward trend through next weekend. Daytime temperatures are sure to rise as pressure rises. However...until then...the threat for localized flooding due to heavy rain is possible across any part of the county warning area. && .MARINE... Nighttime to early morning storms remain in the forecast for the coastal waters Sunday through the middle of next week as deep tropical moisture and upper level disturbances move through the coastal waters. && .PRELIMINARY POINT TEMPS/POPS... AEX 74 89 74 89 / 30 60 30 60 LCH 75 88 76 87 / 30 70 30 60 LFT 74 89 75 87 / 30 60 30 60 BPT 75 89 76 88 / 30 60 30 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...06
Hazardous weather outlook, Jul 15, 3:53 AM CDT, 13 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 353 AM CDT Sat Jul 15 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 160900- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 353 AM CDT Sat Jul 15 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and thunderstorms are likely during the afternoon hours today. In addition to gusty winds and frequent lightning, thunderstorms will be capable of producing heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms are likely during the afternoon hours Sunday and Monday. In addition to gusty winds and frequent lightning, thunderstorms will be capable of producing heavy rainfall and localized flooding. Chances for showers and thunderstorms will decrease Tuesday through Friday but will still be possible each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-160900- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 353 AM CDT Sat Jul 15 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible across the coastal waters, mainly during the morning and overnight hours. Any thunderstorms will be capable of producing locally gusty winds and possibly a waterspout in addition to lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms will be possible across the coastal waters, mainly during the morning and overnight hours. Any thunderstorms will be capable of producing locally gusty winds in addition to lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 1:33 PM CDT, 3 hours 59 minutes before
Special Weather Statement National Weather Service Lake Charles LA 133 PM CDT Sat Jul 15 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 152145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 133 PM CDT Sat Jul 15 2017 ...TROPICAL FUNNEL CLOUDS POSSIBLE... A very moist and unstable tropical airmass is in place across the area. Meanwhile...the vertical wind profile over the area is light and variable. These conditions are favorable for the development of tropical funnel clouds...especially where rain cooled boundaries...known as outflow boundaries...and the seabreeze collide. A funnel cloud was recently reported near Sulphur in Calcasieu Parish. These tropical funnel clouds are usually short-lived and do not reach the ground. If the funnel cloud becomes more severe and reaches the ground...minor damage may occur...and a tornado warning will likely be issued. Stay tuned for later statements and updates on this weather situation. 05
Local storm report, Jul 15, 1:49 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
149 PM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TORNADO 4 NE EDGERLY 30.28N 93.46W
07/15/2017 CALCASIEU LA PUBLIC
ACCORDING TO PHONE CALLS AND SOCIAL MEDIA A TORNADO
BRIEFLY TOUCHED DOWN IN A FIELD NORTH WEST OF SULPHUR. NO
DAMAGE HAS BEEN REPORTED. RADAR INDICATED AN OUTFLOW
COLLISION AND RAPID THUNDERSTORM GROWTH RIGHT AFTER.
&&
ATINGLERSpecial weather statement, Jul 15, 1:55 PM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
155 PM CDT SAT JUL 15 2017
LAZ042-052-074-151930-
Jefferson Davis LA-Vermilion LA-East Cameron LA-
155 PM CDT SAT JUL 15 2017
...SPECIAL WEATHER STATEMENT...
At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Arthur. This storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lake Arthur, Klondike, Lowry and Thornwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Arthur, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3008 9290 3008 9289 3011 9291 3013 9290
3018 9261 3017 9262 3016 9261 3014 9263
3013 9262 3013 9263 3009 9262 3010 9258
2996 9256 2994 9286
TIME...MOT...LOC 1855Z 273DEG 4KT 3005 9271
TinglerSpecial weather statement, Jul 15, 2:37 PM CDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Lake Charles LA 237 PM CDT SAT JUL 15 2017 TXZ180-201-259>262-152000- Hardin TX-Southern Newton TX-Northern Newton TX-Northern Jasper TX- Southern Jasper TX-Tyler TX- 237 PM CDT SAT JUL 15 2017 ...SPECIAL WEATHER STATEMENT... At 237 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Kountze to near Buna. Movement was southwest at 5 mph. Winds in excess of 30 mph will be possible with these storms. Locations impacted include... Lumberton, Silsbee, Kountze, Buna, Evadale, Caney Head, Weiss Bluff, Wrights Settlement and Gist. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3055 9430 3060 9381 3024 9386 3024 9444 TIME...MOT...LOC 1937Z 022DEG 6KT 3038 9426 3040 9397 Tingler
Special weather statement, Jul 15, 2:58 PM CDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Lake Charles LA 258 PM CDT SAT JUL 15 2017 TXZ180-259-152030- Northern Jasper TX-Tyler TX- 258 PM CDT SAT JUL 15 2017 ...SPECIAL WEATHER STATEMENT... At 257 PM CDT, Doppler radar was tracking a strong thunderstorm over Mt. Union, or 8 miles northwest of Kirbyville, moving southwest at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Spurger, Mt. Union and Magnolia Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3082 9404 3070 9389 3055 9401 3063 9426 TIME...MOT...LOC 1957Z 043DEG 12KT 3071 9403 Tingler
Special weather statement, Jul 15, 5:18 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
518 PM CDT SAT JUL 15 2017
LAZ028-031>033-043-152300-
Acadia LA-St. Landry LA-Evangeline LA-Allen LA-Rapides LA-
518 PM CDT SAT JUL 15 2017
...SPECIAL WEATHER STATEMENT...
At 518 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Glenmora to Swords. Movement was southwest
at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Opelousas, Crowley, Eunice, Oakdale, Ville Platte, Church Point,
Mamou, Basile, Oberlin, Glenmora, Elizabeth, Grant, Pine Prairie,
Chataignier, Mowata, Prairie Ronde, Maxie, Savoy, Duralde and Allen
Parish Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3057 9211 3020 9237 3046 9262 3049 9263
3049 9265 3081 9297 3099 9255
TIME...MOT...LOC 2218Z 044DEG 11KT 3090 9262 3053 9224
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:26 PM CDT | Special Weather Statement | LCH | Vernon | 49 min |
| Jul 15, 12:38 PM CDT | Special Weather Statement | LCH | Calcasieu | 37 min |
| Jul 15, 1:24 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 36 min |
| Jul 15, 1:26 PM CDT | Special Weather Statement | LCH | Calcasieu | 34 min |
| Jul 15, 1:55 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 35 min |
| Jul 15, 5:18 PM CDT | Special Weather Statement | LCH | Acadia, Evangeline | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.